You are here
Presentation by Dr. Lysiane Marthey at the TAO Congress on 19/20 November 2015
During cancer treatment, various digestive toxicities can occur. This presentation focuses on two frequent side effects of the digestive system: hiccup and diarrhea.
Dr. Lysiane Marthey reviews the pathophysiology and etiology of hiccup, an involuntary and repeated contraction of the diaphragm, which can be induced by chemotherapy, in particular by cisplatin in combination with dexamethasone. Interestingly, there seems to be an inverse correlation between hiccup and nausea/vomiting. Dr. Marthey presents treatment options and an algorithm for the management of hiccup during cancer therapy.
She also reviews diarrhea in the setting of colitis under immunotherapy, using the example of ipilimumab, a monoclonal antibody that targets CTLA-4. Anti-CTLA-4 antibodies can trigger inflammatory diseases; colitis is frequent and can occur early in the treatment phase. Colitis associated with anti-CTLA-4 therapy is often severe; it requires specialised management and treatment for which Dr. Marthey presents an algorithm.
Dr. Lysiane Marthey, Hôpital A. Béclère, Clamart, France